Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting my first treatment
Jan 14, 2004

Two months ago i weighed at around 85kg. Today i weighed at 73kg, aloss of nearly 12kg in 2 months is severe unexplained weight loss. I also have Oral Candiasis. Can you confirm that i am seroconverting to HIV positive ? Two days ago i tested negative on the HIV Rapid Test(2 months after my last exposure). I have a feeling the next testing is definately going to be positive. Can i start with the anti-hiv treatment now ?

Response from Dr. Frascino

Hello,

Can I "confirm you are seroconverting to HIV-positive," because you've dropped 12 kg in two months and think you have oral candidiasis? No, of course I can't. For all I know, you could be on the South Beach Diet.

Your HIV tests two months after your exposure are negative and that's very encouraging, but not definitive. You'll need a three-month test to confirm your negative status.

Should you start anti-HIV treatment now? No, of course not. Would you consider starting cancer chemotherapy and radiation therapy the next time you have a headache to treat the very unlikely possibility your headache is caused by a cancerous brain tumor? The same philosophy applies here.

I suggest you check the safer sex forum archives. I think you'll find them reassuring. Symptoms do not equal disease. Your weight loss could certainly be caused by your anxiety, stress, and/or depression. Consider getting some counseling for anxiety, while waiting for your three-month test.

Good luck.

Dr. Bob



Previous
A possible cure, tetrasilver tetraoxide?
Next
Where do I send my complaint letter Abbot about the price increase

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement